# SDR DALA2017070605247

- Difficulty date: July 6, 2017
- Submitted: July 7, 2017
- Operation: Air carrier
- Aircraft: N974DL
- Make and model: Doug MD-88
- Aircraft serial: 53242
- Aircraft time: 68,620 hours, 50,539 cycles
- System (JASC): 3222 · Nose/Tail Landing Gear Strut/Axle
- Part: Schrader Valve
- Condition: Leaking
- Location: Nlg
- Stage of operation: CL
- How discovered: O
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

ATB - AFTER TAKEOFF WITH THE GEAR HANDLE RAISED, THE NOSE GEAR DID NOT RETRACT. THE NOSE GEAR UNSAFE RED LIGHT ILLUMINATED ACCOMPANIED BY AN ASSOCIATED AIR NOISE. THE GEAR WAS CYCLED PER THE QRH WITH THE SAME RESULTS. THE CREW EXTENDED THE GEAR AND RETURNED TO ATL. THE NOSE STRUT WAS FOUND FLAT ON ARRIVAL WITH NO CHROME SHOWING WITH THE SCHRADER VALVE LEAKING AT THE PACKING. THE NOSE STRUT SCHRADER VALVE WAS REPLACED AND THE NOSE STRUT WAS REPACKED PER WC 3221-6192. A SUCCESSFUL GEAR SWING WAS PERFORMED AND THE AIRCRAFT WAS RETURNED TO SERVICE.
